Alert archive / Wyoming / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2017, 2:38 PM MDT for Albany County, Wyoming. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 2:38 PM MDT (20:38 UTC)
- Expired
- Jun 6, 2017, 3:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 87 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WUUS55 KCYS 062038
SVRCYS
WYC001-062145-
/O.NEW.KCYS.SV.W.0018.170606T2038Z-170606T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
238 PM MDT TUE JUN 6 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Albany County in southeastern Wyoming...
* Until 345 PM MDT
* At 238 PM MDT, a severe thunderstorm was located 11 miles northwest
of Laramie, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* this severe thunderstorm will remain over mainly rural areas of
central Albany County.
This includes Interstate 80 in Wyoming between mile markers 291 and
301.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4141 10567 4135 10571 4140 10598 4156 10587
TIME...MOT...LOC 2038Z 120DEG 9KT 4140 10577
HAIL...1.00IN
WIND...60MPH
$$
Rubin2 follow-up statements
603
WWUS55 KCYS 062050
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
250 PM MDT TUE JUN 6 2017
WYC001-062145-
/O.CON.KCYS.SV.W.0018.000000T0000Z-170606T2145Z/
Albany WY-
250 PM MDT TUE JUN 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL ALBANY COUNTY...
At 249 PM MDT, a severe thunderstorm was located 10 miles northwest
of Laramie, moving west at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Albany County.
This includes Interstate 80 in Wyoming between mile markers 291 and
303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4141 10567 4135 10573 4140 10598 4156 10587
TIME...MOT...LOC 2049Z 091DEG 6KT 4138 10576
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Rubin100
WWUS55 KCYS 062135
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
335 PM MDT TUE JUN 6 2017
WYC001-062145-
/O.EXP.KCYS.SV.W.0018.000000T0000Z-170606T2145Z/
Albany WY-
335 PM MDT TUE JUN 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALBANY COUNTY WILL
EXPIRE AT 345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4141 10567 4135 10573 4140 10598 4156 10587
TIME...MOT...LOC 2135Z 120DEG 9KT 4144 10589
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:48 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 11:48 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1148 AM MDT Tue Jun 6 2017 .SHORT TERM...(Today through Thursday) Issued at 210 AM MDT Tue Jun 6 2017 Cooler conditions today behind a front that is presently sinking south across the plains with a few showers noted behind it. Upper ridge axis will remain a little to the west of the CWA today through Weds before slipping slowly eastward Thursday. Weak impulses riding through the ridge will drop southeast across the area and set off widely scattered convection over parts of the CWA today and Wednesday with the best coverage near the mtns into the southern Neb Panhandle where weak upslope flow will aid this activity. No severe storms expected with cooler temperatures and low shear. Similar set-up for Weds with max temps about 5 degrees or so warmer and afternoon/evening convection again around the mtns. Thursday will be even warmer with max temps well into the 80s to around 90 over the plains as the upper ridge axis moves by. Convection should be less in coverage with more of a downslope flow and warmer mid-level temps but any that does form could get rather strong. .LONG TERM...(Thursday night through Monday) Issued at 210 AM MDT Tue Jun 6 2017 Not a lot to talk about in the long term. Ridge of high pressure over the area Friday that passes east Friday evening. Shortwave moving through Montana Saturday may increase clouds and winds. GFS has 700mb winds up to 50kts across Carbon County ahead of this system Friday night, so we will need to watch winds. WIndy conditions continue into Sunday before associated cold front moves through Sunday night/Monday AM. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1145 AM MDT Tue Jun 6 2017 Main impact to aviation ops this afternoon deals with the potential of thunderstorms this afternoon at KLAR and KCYS. Cu has already been developing in the cooler post-frontal air mass late this morning. Expect development to continue with a few thunderstorms developing KLAR-KCYS after 21Z, continuing into the early evening hours. Confidence was high enough to add a tempo group into the KCYS TAF, but still left KLAR as VCTS until we can begin to pin down timing and location. Any thunderstorms will dissipate between 01-03z. Otherwise, expect VFR conditions to prevail at area terminals thru the period. && .FIRE WEATHER... Issued at 210 AM MDT Tue Jun 6 2017 Expect fire weather concerns to remain low for the rest of the week with fuels continuing in green-up. Widely scattered afternoon and evening showers and storms the next few days before drying by the end of the week. Looking to turn warm and breezy late in the week especially in areas west of the Laramie Range. && .HYDROLOGY... Issued at 300 PM MDT Mon Jun 5 2017 High temperatures above 9000 feet will cool about 5 degrees on Tuesday and Wednesday, but will increase back into the 60s through the end of the week. Low temperatures are expected to stay above freezing. This will result in continued efficient snowmelt and rising creeks and main stem rivers. The Upper North Platte River at Saratoga and Encampment River at Encampment may rise to action stage over the next couple of days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...GCC AVIATION...CAH FIRE WEATHER...RE HYDROLOGY...RJM
Hazardous weather outlook, Jun 6, 3:40 AM MDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 340 AM MDT Tue Jun 6 2017 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 070945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 340 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered showers and thunderstorms are expected over the area mainly this afternoon and evening along the I-80 Corridor. A few storms could become strong and produce gusty winds and small hail. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for mainly afternoon and evening thunderstorms will continue Wednesday with more isolated activity on Thursday. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-070945- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 340 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms should occur mainly this afternoon into this evening. No severe storms are expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for afternoon and evening showers and thunderstorms will exist mainly Wednesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 6, 1:55 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Cheyenne WY 155 PM MDT TUE JUN 6 2017 WYZ112>115-062030- Sierra Madre Range WY-Upper North Platte River Basin WY- Laramie Valley WY-Snowy Range WY- 155 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND SOUTHWESTERN ALBANY COUNTIES UNTIL 230 PM MDT... At 155 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms in the Snowy and Sierra Madre Mountains, extending from Albany to just west of Skyline. Movement was east at 5 mph. Nickel size hail, heavy rainfall, and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Albany, Six Mile Campground, Skyline, Illinois Creek Campground, Miller Lake Campground, Rob Roy Campground, Evans Creek Campground, Lake Owen Campground, Rob Roy Reservoir, Lake Owen, Bobbie Thompson Campground, French Creek Campground, Boswell Creek Campground, Woods Landing-Jelm and Centennial. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 4130 10602 4119 10677 4103 10678 4100 10605 TIME...MOT...LOC 1955Z 252DEG 6KT 4116 10613 4110 10667 Mazur
Special weather statement, Jun 6, 2:28 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 228 PM MDT TUE JUN 6 2017 WYZ115-062115- Laramie Valley WY- 228 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 315 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Laramie. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Albany County. This includes Interstate 80 in Wyoming between mile markers 303 and 310. LAT...LON 4145 10563 4134 10558 4131 10574 4144 10579 TIME...MOT...LOC 2028Z 063DEG 0KT 4139 10573 Rubin
Special weather statement, Jun 6, 2:33 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 233 PM MDT TUE JUN 6 2017 WYZ110-115-062115- North Snowy Range Foothills WY-Laramie Valley WY- 233 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 315 PM MDT... At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Bosler, or 24 miles northwest of Laramie. This storm was nearly stationary. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Albany County. LAT...LON 4162 10593 4163 10586 4154 10575 4151 10598 TIME...MOT...LOC 2032Z 349DEG 3KT 4158 10590 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:37 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Jun 6, 2:28 PM MDT | Special Weather Statement | CYS | Albany | 47 min |
| Jun 6, 2:33 PM MDT | Special Weather Statement | CYS | Albany | 42 min |
| Jun 6, 3:17 PM MDT | Areal Flood Advisory | CYS | Albany | 3 hr |
| Jun 6, 3:21 PM MDT | Flash Flood Warning | CYS | Albany | 3 hr |
| Jun 6, 4:05 PM MDT | Special Weather Statement | CYS | Carbon | 40 min |
| Jun 6, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 59 min |
| Jun 6, 4:55 PM MDT | Areal Flood Advisory | CYS | Carbon | 3 hr |
| Jun 6, 4:59 PM MDT | Areal Flood Advisory | CYS | Carbon | 3 hr |
| Jun 6, 5:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 6, 5:17 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 3 hr |
| Jun 6, 5:41 PM MDT | Special Weather Statement | CYS | 49 min | |
| Jun 6, 5:45 PM MDT | Areal Flood Advisory | CYS | Laramie | 5 hr |
| Jun 6, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.